Alert archive / Florida / Special Weather Statements in 2021

Special Weather Statement, NWS Jacksonville, FL

May 6, 2021Bradford County, Clay County, Union County, Florida

NWS Jacksonville, FL issued this special weather statement at May 6, 2021, 11:13 AM EDT for Bradford County, Clay County, Union County, Florida. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 6, 2021, 11:13 AM EDT (15:13 UTC)
Expired
May 6, 2021, 12:00 PM EDT
In force
47 min
Issued by
NWS Jacksonville, FL

Counties Bradford County, FL, Clay County, FL, Union County, FL

The radar

The Jacksonville radar (KJAX), 76 km from the middle of the area, began a volume at 15:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 3.2 hours before the alert went out and 77 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2021-05-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 221 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2021-05-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -5 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
221 J/kg
Mixed-layer CIN
-84 J/kg
Mixed-layer LCL
1097 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
-5 m²/s²
0-3 km storm-relative helicity
64 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-0.7

Open this sounding in Storm Lab

The text

As transmitted.

057 
WWUS82 KJAX 061513
SPSJAX

Special Weather Statement
National Weather Service Jacksonville FL
1113 AM EDT Thu May 6 2021
 
FLZ030-031-232-061600-
Western Clay FL-Union FL-Bradford FL-
1113 AM EDT Thu May 6 2021

...SIGNIFICANT WEATHER ADVISORY FOR BRADFORD...UNION AND NORTHWESTERN
CLAY COUNTIES UNTIL NOON EDT...

* At 1113 AM EDT, National Weather Service meteorologists were
  tracking a strong thunderstorm over Lake Butler, moving east at 35
  mph.

* Winds up to 45 mph and minor flooding due to heavy rainfall is 
  possible with this storm.

* Locations impacted include...
  Starke, Lake Butler, Raiford, Worthington Spring, Middleburg,
  Worthington Springs, Palestine Community, Groves, Beasley and New
  River.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

Torrential rainfall is occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.

&&

LAT...LON 2992 8230 2992 8241 2993 8245 2993 8247
      2994 8251 2994 8253 3008 8251 3010 8246
      3011 8246 3015 8216 3014 8205 3015 8205
      3018 8181 2989 8174
TIME...MOT...LOC 1513Z 264DEG 30KT 3000 8237 

$$

AK

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this special weather statement went out at May 6, 8:48 AM EDT, 2 hours 25 minutes earlier.

Area forecast discussion, May 6, 8:48 AM EDT, 2 hours 25 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
848 AM EDT Thu May 6 2021

.UPDATE...

A cold front was analyzed across the Panhandle of Florida east
northeastward across southeast Georgia, exiting into the Atlantic
around Brunswick. Showers and embedded storms were moving across
the Gulf and into the Suwannee Valley and mainly along/south of
I-10 this morning to the south of this cold front. Scattered to
numerous showers and storms will continue to develop and move
eastward across northeast Florida into the afternoon as the
frontal boundary slowly sinks southward. Surface based CAPE >1000
J/kg was along/south of a line from Gainesville to St. Augustine
this morning, and the early start to convection will likely limit
overall instability. The 12Z sounding showed about 30 knots of
bulk shear, and mid level lapse rates were only moderate. The
best chance for a strong to severe storm will be across the
southeastern portion of the area that will see more heating. Gusty
winds and small hail are the main threats. Storms are expected
push south of the area in the late afternoon.

Highs today will be in the low to mid 80s, except upper 80s across
portions of Marion and Flagler Counties.

&&

.PREV DISCUSSION [759 AM EDT]...

.NEAR TERM [Through Tonight]...

Latest satellite imagery show high clouds moving eastward on the
zonal flow aloft along with areas of mid and lower cloud as well.
At the surface, observations and webcams have indicated some
shallow fog generally along and west of the I-75 corridor. Fog may
shift further east toward Gainesville and Ocala over the next few
hours but is generally expected to be patchy in nature and lift
quickly at sunrise.

Radar returns have been few and far between early this morning but
that is expected to change as dawn approaches. A cold front,
currently entering the northern GA zones, will push further south
toward the state line through late morning hours. Showers are
expected to blossom this morning along the front, with the best
chances across the Suwannee Valley and along the FL/GA border as
frontal convergence increases. Shower coverage and t-storm chances
will increase during the early afternoon, generally along and south
of Interstate 10, as an upstream shortwave trough axis begins a
pivot maneuver across the Southeast. As this occurs, instability
will increase further with steepening lapse rates. Forecast
soundings south of the I-10 corridor indicate peak CAPE values
ranging from 1500-2000 joules and bulk shear around 30-40 kts
between 3-6 PM this afternoon. These thermodynamic parameters may
support strong to marginally severe storms through the afternoon,
mainly south of a line from Gainesville to St Augustine. Primary
threats will be strong downbursts from collapsing storms and small
hail. Though a few localized areas could pick up 1-1.5" of rain
with training t-storms, the flood threat will be low due to the
recent dry weather. Showers and isolated embedded t-storms may
linger across north-central FL into the early evening as the cold
front begins to exit to the south.

A drier, cooler airmass will filter in behind the front bringing a
much welcomed relief to the area after several days of record
warmth. Afternoon highs today will vary considerably with the
influence of the frontal zone and cloudy skies. Generally, expect
afternoon temps in the lower 80s across SE GA, mid 80s across NE FL
and upper 80s to near 90 across the far southern zones. With the
cooler air filtering into the region, lows tonight are forecast
to dip into the mid 50s across SE GA and upper 50s/low 60s across
the NE FL zones.

.SHORT TERM [Friday Through Saturday]...

Sfc high pressure will build in from the northwest with very dry
conditions and deep northwesterly flow. The pressure gradient
over the region will support breezy northwest winds around 15 mph
with gusts around 30 mph mainly from I-10 northward. Despite
sunny skies, temps will be slightly below normal in the wake of
the cold front.

We should still see some breezy northwest winds Friday evening
given the high will still be over MS and AL. GFS and NAM both bring
the sfc high to srn GA by sunrise on Saturday so very light
northwest to calm winds should be common by that time. Will go
with blend of MOS and NBM forecast lows from about 45 to 50
inland, and lower to mid 50s along the coastal areas.

Saturday, sfc high pressure will be centered over the area and
expect much warmer temps by the afternoon after the cool morning
temps. Should see both Gulf and Atlantic sea breezes in the aftn
but much too dry for precip. Near normal max temps expected. Sat
night, sfc high pressure will move offshore of the east coast and
low level flow turns southerly. Not as cool but lows in the 50s to
around 60 expected.

.LONG TERM [Sunday Through Thursday]...

Sunday, a high pressure ridge will be located across central and
south FL with low level southerly flow, with highs above normal.
Should see a slight increase in moisture but no precip expected
over our forecast area.

Sunday night into Monday, a cold front extending southwest from a
surface low over the Ohio Valley to southeast TX will move east
to southeast. Southern stream shortwave, in generally zonal flow
aloft, may end up producing a cluster of showers and storms ahead
of the cold front eastward toward or over the area on Monday, with
a risk of isolated strong storms possible over southeast GA.

The frontal boundary may become nearly stationary near the FL/GA
line or over northeast FL Tuesday as flow aloft remains fairly
zonal. ECWMF, and to some extent the GFS, develops a frontal wave of low
pressure west of the area Tuesday night then pushes it east
toward our area on Wednesday. However, ECMWF and GFS are inconsistent Wed-
Thu depicting these features, with ECWMF moving the front north
of the area Wed night and the GFS showing the front staying
over the forecast area around north central FL. Given the disparity
in the guidance, confidence is low on precip and temps at the end
of the period. For now, we carry low POPs Wed and Thu before the
front passes through. Temps will be near to above normal.

.AVIATION...
[Through 12Z Friday]

Showers and embedded storms were moving into the area this morning
from the Gulf. Showers and storms will impact the NE FL TAF sites
through the day ahead of a cold front, with restrictions expected
in/around showers and storms. The frontal boundary will push
through the area tonight, with skies becoming clear overnight.
Westerly winds around 10 knots will prevail today, with winds
becoming light overnight.

.MARINE...

A front will continue to slide across coastal waters today and exit
to the south late this evening. A few of waves of shower and storms
are expected ahead of and along the front as progresses through the
area waters. A few storms may be strong and produce locally gusty
winds. High pressure will build from the northwest behind the front
on Friday. Northwest winds between 15-20 knot with gusts, possibly
frequent, up to 30 knots are expected Friday as cooler air is
advected over the recently warmed shelf waters amid a tightened
gradient. A Small Craft Advisory may need to be considered for
Friday in a subsequent forecast. High pressure will shift overhead
Saturday and then east on Sunday. This will weaken and veer winds
onshore Saturday then southerly on Sunday. Another period of
unsettled weather is expected next week as couple of weather
disturbance and frontal system approaches from the region.

Rip Currents: An offshore wind ahead of the cold front and
generally low surf will limit rip current risk at area beaches
today and Friday.

.FIRE WEATHER...

Locally breezy westerly winds today ahead of a cold front with
areas of high dispersion over southeast GA. Min RH will be above
critical values today but post-frontal dry air northwest of
Waycross may drive RH to 30-35 percent.

On Friday, much drier and not as warm but breezy northwest sfc and
transport winds will result in high dispersion above 75. Min RH
values were adjusted slightly down from prior forecast to near
25-28 percent. If some decent rainfall occurs over northeast FL
today, this will help mitigate an elevated fire danger. Elevated
fuel moisture values in southeast GA Friday will keep fire
danger on the low side.

&&

.PRELIMINARY POINT TEMPS/POPS...

AMG  83  54  77  48  81 /  10   0   0   0   0
SSI  84  58  80  56  77 /  20   0   0   0   0
JAX  83  57  82  49  80 /  50   0   0   0   0
SGJ  83  62  82  58  77 /  70  10   0   0   0
GNV  84  58  82  49  83 /  70  10   0   0   0
OCF  87  61  84  51  85 /  70  10   0   0   0

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AM...None.
&&

In the hours before

Special weather statement, May 6, 9:15 AM EDT, 1 hour 58 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
915 AM EDT Thu May 6 2021

FLZ023-030-031-136-222-236-061400-
Eastern Alachua FL-Southern Columbia FL-Western Alachua FL-Baker FL-
Union FL-Bradford FL-
915 AM EDT Thu May 6 2021

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL BRADFORD...NORTHWESTERN
ALACHUA...SOUTHWESTERN BAKER...UNION AND SOUTHERN COLUMBIA COUNTIES
UNTIL 1000 AM EDT...

* At 914 AM EDT, National Weather Service meteorologists were
  tracking a strong thunderstorm near Ichetucknee Spring, moving east
  at 35 mph.

* Small hail, winds up to 45 mph, and minor flooding due to heavy
  rainfall is possible with this storm.

* Locations impacted include...
  Lake Butler, Raiford, Worthington Spring, Columbia, Fort White,
  Worthington Springs, Palestine Community, Groves, Providence and
  Olustee.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

Torrential rainfall is occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.

&&

LAT...LON 2995 8279 2996 8276 2999 8276 2999 8279
      3013 8279 3026 8223 2987 8211 2985 8273
      2988 8275 2989 8275 2990 8277 2993 8277
      2994 8280
TIME...MOT...LOC 1314Z 259DEG 31KT 3000 8273

AK
Special weather statement, May 6, 11:13 AM EDT, 0 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
1113 AM EDT Thu May 6 2021

FLZ030-031-232-061600-
Western Clay FL-Union FL-Bradford FL-
1113 AM EDT Thu May 6 2021

...SIGNIFICANT WEATHER ADVISORY FOR BRADFORD...UNION AND NORTHWESTERN
CLAY COUNTIES UNTIL NOON EDT...

* At 1113 AM EDT, National Weather Service meteorologists were
  tracking a strong thunderstorm over Lake Butler, moving east at 35
  mph.

* Winds up to 45 mph and minor flooding due to heavy rainfall is
  possible with this storm.

* Locations impacted include...
  Starke, Lake Butler, Raiford, Worthington Spring, Middleburg,
  Worthington Springs, Palestine Community, Groves, Beasley and New
  River.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

Torrential rainfall is occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.

&&

LAT...LON 2992 8230 2992 8241 2993 8245 2993 8247
      2994 8251 2994 8253 3008 8251 3010 8246
      3011 8246 3015 8216 3014 8205 3015 8205
      3018 8181 2989 8174
TIME...MOT...LOC 1513Z 264DEG 30KT 3000 8237

AK

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 6, 9:15 AM EDTSpecial Weather StatementJAXBradford, Union45 min
May 6, 11:43 AM EDTSpecial Weather StatementJAXMarion47 min
May 6, 12:21 PM EDTSpecial Weather StatementJAXMarion24 min
May 6, 1:02 PM EDTSpecial Weather StatementJAXFlagler43 min
May 6, 1:19 PM EDTSevere Thunderstorm WarningJAXFlagler, Putnam41 min

Nearby

Special Weather Statements in Florida, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.